Hail, Caribou
- When
- June 14, 7:50 AM MST to 8:00 AM MST
- Where
- Caribou County, Grace
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 42.567, -111.717
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before the first event at Jun 14, 2:28 AM MST, 5 hours 22 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 328 AM MDT WED JUN 14 2006 .SHORT TERM...TODAY THROUGH FRIDAY...A TROUGH OF LOW PRESSURE OVER THE PACIFIC NORTHWEST...COMBINED WITH A STRONG JET STREAM ROTATING AROUND THE BASE OF THE TROUGH...TO GENERATE SCATTERED SHOWER/THUNDERSTORM ACTIVITY OVER EASTERN IDAHO OVERNIGHT. ISOLATED STORMS CONTINUE OVER THE EASTERN AND NORTHEASTERN HIGHLANDS THIS MORNING. COOLER AIR ASSOCIATED WITH THE TROUGH WILL MOVE INTO THE REGION TODAY...WITH MAXIMUM TEMPERATURES NEARLY 20 DEGREES COOLER THAN READINGS YESTERDAY. A DECENT PRESSURE GRADIENT WILL SET UP ACROSS THE REGION AS WELL...WITH WINDY CONDITIONS EXPECTED FOR MUCH OF THE SNAKE RIVER PLAIN BY MID-DAY. INSTABILITY...ALONG WITH FORCING ASSOCIATED WITH THE TROUGH...WILL ALSO GENERATE SHOWER ACTIVITY OVER MUCH OF THE AREA AGAIN TODAY. THE HEAVIEST ACTIVITY WILL BE OVER THE CENTRAL AND EASTERN MOUNTAINS...WITH SHALLOW SHOWERS/THUNDERSTORMS PRODUCING MODERATE TO HEAVY RAIN AT TIMES. A SECOND PULSE OF ENERGY WILL ROTATE THROUGH THE TROUGH THURSDAY FOR MORE UNSETTLED AND SHOWERY WEATHER. BY FRIDAY THE TROUGH WILL MIGRATE EAST INTO MONTANA...AND DRIER AND WARMER CONDITIONS WILL FILTER INTO THE REGION AS HIGH PRESSURE SAGS OVER THE INTERMOUNTAIN WEST. .LONG TERM...FRIDAY NIGHT THROUGH WEDNESDAY...RELATIVELY DRY ZONAL...TO SLIGHTLY SOUTHWESTERLY...FLOW IS EXPECTED TO SETTLE OVER THE REGION THROUGH THE EXTENDED. TEMPERATURES WILL APPROACH SEASONAL NORMALS. && .AVIATION...UPPER LOW LIFTING NE ACROSS FORECAST AREA TODAY EXITING NE THROUGH MONTANA TONIGHT. EARLY MORNING OBSERVATIONS SHOWING VFR TO IFR CONDITIONS AT TERMINAL SITES. CROSS SECTIONS SHOWING LOWER MOISTURE LINGERING THROUGH THE DAY BEFORE DRYING OUT TONIGHT IN WAKE OF EXITING UPPER WAVE. THUS WILL MAINTAIN VFR TO MVFR CONDITIONS IN SHOWERS THROUGH THE DAY TODAY BEFORE IMPROVING TONIGHT. MODELS INDICATING A STIFF SURFACE PRESSURE GRADIENT DEVELOPING ACROSS THE AREA WITH STATISTICAL GUIDANCE (ESPECIALLY THE NGM) SHOWING WINDY CONDITIONS. WITH LOWER LEVEL MOISTURE AND PRECIPITATION ANTICIPATED TODAY EXPECT THESE WILL SIPHON OFF SOME OF THE MOMENTUM THUS WILL LIKELY CONTINUE WITH 20G30KT WINDS TODAY. && .PIH WATCHES/WARNINGS/ADVISORIES... NONE. && CANTIN/HUSTON
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 502 AM MDT WED JUN 14 2006 IDZ017>025-031-032-151200- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 502 AM MDT WED JUN 14 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT A TROUGH OF LOW PRESSURE ALONG WITH INSTABILITY AND LOW LEVEL MOISTURE WILL HELP TO GENERATE SHOWER AND THUNDERSTORM ACTIVITY ACROSS EASTERN IDAHO TODAY. A FEW STORMS WILL OCCUR THIS MORNING NEAR THE WYOMING BORDER...WITH THE BEST CHANCE OF THUNDERSTORMS AREA-WIDE OCCURRING DURING THE AFTERNOON. MODERATE TO HEAVY RAIN...AS WELL AS GUSTY WINDS WILL BE POSSIBLE WITH THESE STORMS. A TIGHT PRESSURE GRADIENT ACROSS THE AREA WILL ALSO DRIVE BREEZY TO WINDY CONDITIONS DURING THE AFTERNOON ACROSS THE SNAKE RIVER PLAIN. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. AFTER AN UNSETTLED DAY THURSDAY...HIGH PRESSURE WILL BUILD OVER THE REGION THROUGH THE WEEKEND USHERING IN WARMER AND DRIER CONDITIONS. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
829 AM MDT WED JUN 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 AM HAIL WESTON 42.04N 111.98W
06/14/2006 E0.25 INCH FRANKLIN ID TRAINED SPOTTER
PEA-SIZED HAIL COVERING THE GROUND
&&
RDITTMANPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
839 AM MDT WED JUN 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 AM HAIL SWANLAKE 42.32N 112.00W
06/14/2006 E0.25 INCH BANNOCK ID PUBLIC
PEA-SIZED HAIL AND STRONG WINDS DAMAGING CROPS. WIND
ESTIMATED AT 40 MILES AN HOUR.
&&
RDITTMANPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
849 AM MDT WED JUN 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 AM HAIL 5 SW CHESTER 43.95N 111.64W
06/14/2006 E0.25 INCH FREMONT ID TRAINED SPOTTER
PENNY-SIZED HAIL.
&&
RDITTMANPRELIMINARY LOCAL STORM REPORT...CORRECTED FOR MAGNITUDE OF HAIL SIZE
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
849 AM MDT WED JUN 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 AM HAIL 5 SW CHESTER 43.95N 111.64W
06/14/2006 E0.75 INCH FREMONT ID TRAINED SPOTTER
PENNY-SIZED HAIL.
&&
RDITTMANThe Pocatello radar (KSFX), 99 km away, was scanning. The volume nearest the first event began at 14:48 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Idaho in 2006Every state in 2006This day in weather historyWarnings in Idaho, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5518524.